MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.The device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft an afx infrarenal aortic extension.Approximately nine (9) years post initial procedure, migration of the proximal stent graft (12mm), a type iiib endoleak of the distal bifurcated stent graft and sac growth were identified.The physician elected to re-line the originally implanted stent grafts with an afx2 bifurcated stent graft.This event was previously reported under mrn 2031527-2022-00012.During the re- intervention of the previously reported event, there was intraoperative kinking of the right iliac limb of the afx2 bifurcated stent graft and an intraoperative type 3a endoleak that were not resolved that were identified.The patient is currently being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components and the buckling of the right common iliac limb are confirmed.This is consistent with the additional adverse event/incident findings.The right common iliac artery stent buckling complaint is indeterminate.The most likely causation for the type iiia endoleak of the aortic components is user related.The right common iliac artery was tortuous, this could have contributed to the kinking of the limb but could not be definitively determined.No procedure related harms were identified.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The neck to the abdominal aortic aneurysm (aaa) angle at index was measured at 62 degrees (off label as this should be this should be ¿ 60°), increasing to 72 degrees at the time of the secondary procedure.This most likely contributed to the type iiia endoleak.The final patient status was discharged home on the second post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14018076
Report Number2031527-2022-00074
Device Sequence Number17282908
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)240622
Combination Product (Y/N)N
Initial Reporter StateMI
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Repair,Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2024
Device Model NumberBEA28-80/I20-40
Device Lot Number2481476004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX, BIFURCATED STENT GRAFT, 1047081-003.; AFX, INFRARENAL AORTIC EXTENSION, 1031596-006.
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale